Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 9, 2019, 11:22 AM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It took effect at Jun 10, 2019, 5:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 11:22 AM EDT (15:22 UTC)
- In effect from
- Jun 10, 2019, 5:00 AM EDT
- Expired
- Jun 10, 2019, 6:09 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WHUS43 KGRR 091522 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1122 AM EDT Sun Jun 9 2019 MIZ056-064-071-092330- /O.UPG.KGRR.LS.A.0001.190610T0900Z-190611T0000Z/ /O.NEW.KGRR.LS.Y.0001.190610T0900Z-190611T0000Z/ /O.NEW.KGRR.BH.S.0001.190610T0900Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 1122 AM EDT Sun Jun 9 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... The National Weather Service in Grand Rapids has issued a Lakeshore Flood Advisory...which is in effect from 5 AM to 8 PM EDT Monday. A Beach Hazards Statement has also been issued. This Beach Hazards Statement is in effect from late tonight through Monday evening. The Lakeshore Flood Watch is no longer in effect. * LAKESHORE FLOODING...The combination of high water levels, Northwest winds gusting up to 35 mph, and 3 to 6 foot waves will lead to lakeshore flooding and beach erosion. * IMPACTS...Potential for property damage. Water forced into the channels between pier heads may create the risk of flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ Meade WEATHER.GOV/GRR
6 follow-up statements
918 WHUS43 KGRR 091945 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 345 PM EDT Sun Jun 9 2019 MIZ056-064-071-100345- /O.CON.KGRR.LS.Y.0001.190610T0900Z-190611T0000Z/ /O.CON.KGRR.BH.S.0001.190610T0900Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 345 PM EDT Sun Jun 9 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * LAKESHORE FLOODING...The combination of high water levels, Northwest winds gusting up to 35 mph, and 3 to 6 foot waves will lead to lakeshore flooding and beach erosion. * IMPACTS...Potential for property damage. Water forced into the channels between pier heads may create the risk of flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ WEATHER.GOV/GRR
819 WHUS43 KGRR 100227 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1027 PM EDT Sun Jun 9 2019 MIZ056-064-071-101030- /O.CON.KGRR.LS.Y.0001.190610T0900Z-190611T0000Z/ /O.CON.KGRR.BH.S.0001.190610T0900Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 1027 PM EDT Sun Jun 9 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH MONDAY EVENING... * LAKESHORE FLOODING...The combination of high water levels, Northwest winds gusting up to 35 mph, and 3 to 6 foot waves will lead to lakeshore flooding and beach erosion. * IMPACTS...Potential for property damage. Water forced into the channels between pier heads may create the risk of flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ WEATHER.GOV/GRR
085 WHUS43 KGRR 100720 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 320 AM EDT Mon Jun 10 2019 MIZ056-064-071-101530- /O.CON.KGRR.LS.Y.0001.190610T0900Z-190611T0000Z/ /O.CON.KGRR.BH.S.0001.190610T0900Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 320 AM EDT Mon Jun 10 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LAKESHORE FLOODING...The combination of high water levels, Northwest winds gusting up to 35 mph, and 3 to 6 foot waves will lead to lakeshore flooding and beach erosion. * IMPACTS...Potential for property damage. Water forced into the channels between pier heads may create the risk of flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ WEATHER.GOV/GRR
086 WHUS43 KGRR 101520 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1120 AM EDT Mon Jun 10 2019 MIZ056-064-071-102330- /O.CON.KGRR.LS.Y.0001.000000T0000Z-190611T0000Z/ /O.CON.KGRR.BH.S.0001.000000T0000Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 1120 AM EDT Mon Jun 10 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LAKESHORE FLOODING...The combination of high water levels, northwest winds gusting to 35 mph, and 3 to 6 foot waves will lead to lakeshore flooding and beach erosion. * IMPACTS...Property along the immediate lakeshore may be damaged. Water forced into the channels between pier heads may lead to flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ WEATHER.GOV/GRR BORCHARDT
352 WHUS43 KGRR 101935 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 335 PM EDT Mon Jun 10 2019 MIZ056-064-071-110000- /O.CON.KGRR.LS.Y.0001.000000T0000Z-190611T0000Z/ /O.CON.KGRR.BH.S.0001.000000T0000Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 335 PM EDT Mon Jun 10 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LAKESHORE FLOODING...While the worst conditions have passed, the combination of high water levels, northwest winds gusting to 25 to 30 mph, and 2 to 4 foot waves will lead to continued lakeshore flooding and beach erosion. * IMPACTS...Property along the immediate lakeshore may be damaged. Water forced into the channels between pier heads may lead to flooding in port towns along the river channel edges. Waves may completely submerge pier decks at times. Northwest facing areas will be most susceptible to flooding and beach erosion. * SWIM HAZARDS...Beaches from St. Joseph to Grand Haven. Beaches with particularly dangerous conditions include North Beach in South Haven and Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that strong onshore winds and wave action will generate flooding of low areas along the lakeshore. Beach erosion is likely. Residents on or near the shore should take action to protect property. Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. && $$ WEATHER.GOV/GRR BORCHARDT
811 WHUS43 KGRR 102209 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 609 PM EDT Mon Jun 10 2019 MIZ056-064-071-102315- /O.CAN.KGRR.LS.Y.0001.000000T0000Z-190611T0000Z/ /O.CAN.KGRR.BH.S.0001.000000T0000Z-190611T0000Z/ Ottawa-Allegan-Van Buren- 609 PM EDT Mon Jun 10 2019 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Lakeshore Flood Advisory. the Beach Hazards Statement has been cancelled. The Lakeshore Flood Advisory and Beach Hazards Statement have both been cancelled. The higher winds and larger waves are both settling down as of 600pm. Wave heights at the nearshore buoys have fallen to 1 to 2 feet. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 7:31 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 7:31 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
731 AM EDT Sun Jun 9 2019
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 144 AM EDT Sun Jun 9 2019
- Showers will become widespread across the area by mid morning
and continue into the night.
- Scattered thunderstorms are expected later today into night over
most of the area. These storms will not be severe but will just
enhance the rainfall locally.
- Rainfall may be locally heavy later today into tonight causing
some minor flooding of low areas.
- Lakeshore flooding and beach erosion is possible from Holland
southward on Monday.
- Another system may impact the Great Lakes during the middle of
next week with locally heavy rain, strong winds and lake shore
flooding issues.
&&
.DISCUSSION...(Today through next Saturday)
Issued at 323 AM EDT Sun Jun 9 2019
Little question it will rain across the area today into the early
morning hours of Monday. There is also little question some areas
will see significantly more rain then other areas close by will
(nature of convective rainfall). The HREF probability matched mean
total 24 hour precipitation is showing 1.5 to 2.0 inches of rain
from near Grand Rapids north to Clair and beyond between 8 am this
morning and 8 am Monday morning. This is very similar to the SPC
SREF which shows similar values over the same area. Given model
sounding are nearly saturated to near 200 mb, the precipitable
water rises to near 2.00 inches this afternoon and the M-climate
return period in June for precipitable water values is beyond one
day in 30 years, I see little reason on to believe this will
happen. After all we do have a airmass from the tropics over us
now. When you add to that the strong northern stream cold front
running into this moisture it sure makes sense we would see
locally heavy rain.
I do not see much in the way of local heating helping the cause
since the air is so moist and the clouds will be deep today.The LI
values to fall to near -1c over the I-69 area this afternoon and
evening and sounding do show narrow cape, so I would expect some
thunderstorms from this event. They will not be severe, just good
rain rate producers. For the most part it should rain all day and
all night (showers actually). We may need to consider an area
flood advisory at this point I am not confident enough to do that.
One other point the rain band over I-94 area at 2 am is the area
where the rate of change of the precipitable water is increasing
the most rapidly. That area should be over our northern CWA by mid
morning. Thus so should the showers. While sounding at 06z do show
a considerable amount of dry air below 400 mb that quickly
saturates by 5 am. So all areas will see rain from this event.
The cold front moving into this air early Monday will be rather
strong, the 1000/925 mb thickness falls 10 meters in 6 hours
between 8 am and noon tomorrow. Trust me, it will be significantly
cooler Monday than Sunday. We will continue the lake shore flood
watch as this is still a concern. Winds will be strong due to the
strong push of cold air and deepening of the surface system.
The system in the Thursday time frame still looks strong. All
models show it closing off an upper level low over MI during the
day Thursday. This will produce showers, thunderstorms, strong
winds and more than likely lake shore flooding issues. It will
bring the coldest air of the month with to. A slight warming trend
should follow for that weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 732 AM EDT Sun Jun 9 2019
The rain has spread into a few of the TAFs and will overspread
the other sites by 18z or so. For the most part expect rain at all
of the taf sites by 16z Cigs/VIS will become IFR by evening and
stay that way through sunrise.
&&
.MARINE...
Issued at 323 AM EDT Sun Jun 9 2019
I plan on continuing all of our current marine headlines as is.
However I do want to point out that the winds do not at this point
look like the will reach gale force Monday. Still given the
strength of the cold air following this system it would still not
be out of the question that this would happen anyway.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Watch from late tonight through Monday evening
for MIZ056-064-071.
LM...Small Craft Advisory from 5 AM to 8 PM EDT Monday for LMZ848-849.
Gale Watch from late tonight through Monday evening for
LMZ844>847.
&&
SYNOPSIS...WDM
DISCUSSION...WDM
AVIATION...WDM
MARINE...WDMHazardous weather outlook, Jun 9, 9:45 AM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 945 AM EDT Sun Jun 9 2019 MIZ038>040-044>046-051-052-057>059-065>067-072>074-100745- Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- 945 AM EDT Sun Jun 9 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Flooding of low lying spots, urban areas, and small creeks and streams is possible today and tonight due to locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another system Wednesday into Thursday may bring additional thunderstorms and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MIZ037-043-050-056-064-071-100745- Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 945 AM EDT Sun Jun 9 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Flooding of low lying spots, urban areas, and small creeks and streams is possible today and tonight due to locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday The combination of high Lake Michigan water levels, strong wind gusts near 35 mph, and 3 to 6 foot waves may lead to areas of lakeshore flooding and beach erosion Monday especially south of Holland and northwest-facing shores. Another system Wednesday into Thursday may bring additional thunderstorms and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-100745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 945 AM EDT Sun Jun 9 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Dense fog is possible later today into tonight. A few thunderstorms are possible this afternoon into early Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Northwest wind gusts to 25 knots and waves of 3 to 5 feet will lead to hazardous conditions to small crafts Monday north of Muskegon. South of Muskegon, gale-force wind gusts to 30 knots and and waves of 3 to 6 feet are possible on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:22 AM EDT | Lakeshore Flood Advisory | GRR | Allegan, Ottawa, Van Buren | 31 hr |
| Jun 9, 3:58 PM EDT | Marine Dense Fog Advisory | GRR | 14 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.